Hi, all. Here's my story - I guess I'm hoping someone can tell me if I'm on the right path. I'm not a doctor or nurse but I have worked in the medical field for 20 years so I'm not a dummy either.
I'm a 42 y/o WF, relatively healthy. I need to quit smoking again. I don't drink or use drugs. I have an extensive past surgical history (lap chole, TAH, hand surgery, fertility surgeries, T&A, etc.). My BP is good, cholesterol good, etc. If you need to know something, let me know. I also developed a seizure disorder in my early 30's. I had an abnormal EEG as a child (spike waves) but nothing ever came of it until I took some Ultram (grand mal seizure). Apparently I cannot be given any seizure threshold-lowering medications. Have been on Topamax since 2001 with no seizures. Anyway......
About 2 months ago, this all started with a UTI. I've only had 1 other and it was treated right away. I let it go for a week because I didn't think it was a big deal. I bought OTC Pyridium to deal with the excruciating pain and burning. I had clots for a few days. I made an appt. with my PCP for the next day. The next day, I had frank blood in my urine. PCP prescribed Macrobid x7 days. Finished that, still feeling bad, went back, still had infection, PCP prescribed Cipro (which should have set off red flags since I cannot take quinolones due to seizure disorder). 21 days (I think it was 21) of that knocked out the UTI but I had a seizure (first one in 8 years). I had also run out of my Topamax (mail order) but had been too sick from the sepsis cause by the UTI (fever, violent shaking chills) to care about ordering it. I did so the next day. I then developed really bad left-sided chest pain right after finishing the Cipro. I have never called an ambulance in my life. I called one that night. My heart was okay. I was diagnosed with either pleurisy or pericarditis. I couldnt' get a deep breath without feeling like there was a knife in my side. I was short of breath. I was started on steroids (Prednisone), 30 mg tapering dose. Went back to see PA at PCP's office, same complaint, given more steroids and Augmentin. This time I guess my UTI was clear, even though the ER said 3 days ago it was "atrocious and horrendous". Go figure. The steroids were bumped up to a 60 mg tapering dose and I felt like my eyes were going to pop out of my head. I shook so bad I could barely eat.
Let's see - still feeling bad. Pain in chest on left side still bad. Called PCP again. Sent to ER. Went to ER. They drew blood, said white count was elevated (18K). I was already immunocompromised for all the steroids. They started an IV. It started to hurt after it was in for a couple of hours. Sent home on Vicodin. Didn't help the pain much, just made me care a little less about it.
That night, red streak going up arm. Knew it was from IV. Called PCP. He looked at it. I'm on Keflex now, finishing up steroids. Yes, it's phlebitis with infection. I'm taking aspirin 325 bid and using warm compresses, elevating when I can.
I have not slept well in 2 months between the constant urinating from the infection, the bladder pain, pain from kidney stones, chest pain, shortness of breath and now my arm hurts so bad I want to beat on it with my other fist. I've marked the line going up my arm. It seems to have darkened and does not look quite so angry anymore. The spread seems to have slowed in the 1.5 days since I started taking the Keflex. Honestly, I am not sure if I feel better or not. I am too tired to tell. My eyes actually hurt from being open so much. I did start having some pain in my left foot this morning but I think that's incidental.
Anyone have any ideas?
I'm just one sick puppy right now.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?